Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 29, 2021, 2:00 AM EDT for Halifax County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 2:00 AM EDT (06:00 UTC)
- Expired
- Aug 29, 2021, 2:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.25 in
- Wind
- 40
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 92 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283
WWUS82 KRAH 290600
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
200 AM EDT Sun Aug 29 2021
NCZ011-290645-
Halifax NC-
200 AM EDT Sun Aug 29 2021
...An areas of strong thunderstorms will impact portions of Halifax
County through 245 AM EDT...
At 159 AM EDT, Doppler radar was tracking a strong thunderstorm over
Roanoke Rapids, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke Rapids, Halifax, Scotland Neck, Littleton, Enfield, Weldon,
Hobgood, South Weldon, Rosemary and Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3609 7731 3601 7740 3604 7752 3609 7753
3610 7758 3643 7792 3651 7790 3648 7776
3648 7764 3644 7762 3641 7755 3637 7755
3634 7759 3632 7757 3630 7754 3632 7744
3624 7738 3621 7738 3616 7727 3611 7724
TIME...MOT...LOC 0559Z 310DEG 25KT 3646 7764
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 28, 10:13 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 28, 10:13 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1013 PM EDT Sat Aug 28 2021 .SYNOPSIS... Hot and dry subtropical high pressure will gradually weaken over the Carolinas through Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 1010 PM Saturday... A strong mid to upper level ridge remains parked over the Carolinas this evening, which has allowed for a continuation of hot and dry conditions today. However, a disturbance rounding the aforementioned ridge is continuing to produce a convective cluster across northern and east-central portions of VA, with convection surging southward along the back side of the ridge. There is some concern the cluster may make it into northeastern central NC before dissipating, with MLCAPE values of around 2500 J/kg still, if the developing nocturnal stable layer is able to be overcome. Thus, have increased pops up a bit across the area late this evening into the early morning hours of Sunday. Otherwise, dry weather is expected to continue with lows around 70/ lower 70s. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 345 PM Saturday... An anomalous, 596/326 dam ridge at 500/700 mb ridge centered just inland of the coast of the Carolinas will move little, while weakening, through 12Z Mon. Nwly mid-level flow will remain directed across cntl NC; and this flow may include a weak disturbance/MCV or two from multi-cell convection over the cntl Appalachians this afternoon. A pre-frontal trough, and possibly a segment of the backdoor front over the middle Atlantic that may be modulated swd by outflow over VA through this afternoon-early tonight, will have likely drifted swd into nern NC and extend from near the Outer Banks nwwd to ROA early Sun. Convergence along the trough/front will serve as a principle focus for isolated to widely scattered showers/storms over the far ne Piedmont and nrn Coastal Plain Sun afternoon-evening, particularly if 1) a weak MCV or two indeed drift sewd across that area, and 2) areas of low stratus and fog develop behind the trough/front Sun morning and result in a zone of differential heating/Fgen through midday-early afternoon. It will otherwise remain dry and generally capped to the south and southwest of that boundary over the remainder of cntl NC, with near persistence hot conditions between 92-98 F for highs. Dry air associated with the mid level ridge will also again favor surface dewpoints mixing out into the 65-70 F range over the Piedmont to 70- 73 in the Coastal Plain. Associated heat index values are likely to peak again in the mid-upr 90s over the nw Piedmont to between 100 and 105 F elsewhere, with lows mostly in the upr 60s to around 70 F. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 235 PM Saturday... Through Tuesday: Ida should be inland over LA/MS on Monday morning as a H5 high sits over GA/SC. Ida should lift slowly north-northeast into the TN Valley through Tuesday, suppressing the mid-level high south and east. Southerly flow will persist at the surface over the Southeast US and NC. A trough will sit over central NC through Monday night as high pressure remains off the Southeast US coast. As the remnants of Ida move into the TN Valley, a secondary surface low may develop over the mid-Atlantic/central Appalachians Tuesday into Tuesday night. Weak mid-upper level disturbances will ride around the northern periphery of the ridge, resulting in the chance for convection, mainly along the NC/VA border, Monday and Tuesday. Temperatures will remain fairly persistent, with highs in the mid 90s and lows in the low to mid 70s. Wednesday onward: As the remnants of Ida move into the mid-Atlantic on Wednesday, it will interact with a northern stream trough, helping to amplify the latter over the Appalachians. There are still differences between the medium-range guidance on the evolution of Ida's remnants from Wednesday onward making for a low confidence forecast beyond that, but generally expect Ida to become sheared out as it interacts with the trough over the mid-Atlantic. A southward sinking cold front moving through the Great Lakes and Northeast should help push Ida east-northeastward to off the mid-Atlantic coast on Thursday. The front and trailing Canadian high, are then expected to push into the region on Friday. However, a coastal low (ECMWF) or trough (GFS) is expected to linger at the surface through the remainder of the period. Will hold off getting too cute on forecast specifics beyond Thursday until there is better agreement in the models. The best chance and highs amounts of rain are expected Wednesday and Wednesday night with the remnants of Ida. Expect decreasing temperatures Wednesday through Thursday night with gradual moderation again thereafter. How much the temps fall will depend on the fropa but highs near to slightly below normal are expected Thursday and Friday, with lows still slightly above normal. && .AVIATION /00z SUNDAY THROUGH THURSDAY/... As of 800 PM Saturday... 24-hour TAF period: Mainly VFR conditions are expected across central NC through the next 24 hours. One exception is the possibility of some IFR/MVFR ceilings and visibilities around 10-12z Sunday in the far south and east, with the best chance at FAY. There could also be some isolated showers and storms in the NE Piedmont and northern Coastal Plain (best chance at RWI) on Sunday in the late afternoon and early evening. Looking beyond 00z Monday: Mainly VFR conditions are expected on Monday and Tuesday, with only a few isolated showers and storms possible. A much better chance of showers/storms and periods of sub- VFR conditions comes on Wednesday and Wednesday night as the remnants of Ida pass to our west. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...BSD SHORT TERM...MWS LONG TERM...KC AVIATION...Danco
Hazardous weather outlook, Aug 28, 10:16 PM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1016 PM EDT Sat Aug 28 2021 NCZ011-025-027-028-040>043-076>078-088-089-291145- Halifax-Durham-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Lee- Harnett-Wayne-Cumberland-Sampson- 1016 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values between 100 and 105 degrees are expected Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-021>024-026-038-039-073>075-083>086-291145- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Franklin-Davidson-Randolph-Stanly-Montgomery-Moore-Anson-Richmond- Scotland-Hoke- 1016 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 2:00 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
200 AM EDT Sun Aug 29 2021
NCZ011-290645-
Halifax NC-
200 AM EDT Sun Aug 29 2021
...An areas of strong thunderstorms will impact portions of Halifax
County through 245 AM EDT...
At 159 AM EDT, Doppler radar was tracking a strong thunderstorm over
Roanoke Rapids, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke Rapids, Halifax, Scotland Neck, Littleton, Enfield, Weldon,
Hobgood, South Weldon, Rosemary and Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3609 7731 3601 7740 3604 7752 3609 7753
3610 7758 3643 7792 3651 7790 3648 7776
3648 7764 3644 7762 3641 7755 3637 7755
3634 7759 3632 7757 3630 7754 3632 7744
3624 7738 3621 7738 3616 7727 3611 7724
TIME...MOT...LOC 0559Z 310DEG 25KT 3646 7764
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
23Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.